Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 199, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 4, 2015, 6:51 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2015, 6:51 PM EDT (22:51 UTC)
- Expired
- May 4, 2015, 8:55 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
291 WHUS71 KBOX 042251 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 651 PM EDT MON MAY 4 2015 ...GUSTY SOUTHWEST WINDS EASE AFTER SUNSET... ANZ235-050700- /O.NEW.KBOX.SC.Y.0199.150504T2251Z-150505T0100Z/ /O.CON.KBOX.SC.Y.0198.150505T0500Z-150505T1300Z/ RHODE ISLAND SOUND- 651 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS GUSTING UP TO 25 KT UNTIL SUNSET THEN EASING TO 10 TO 15 KT THEREAFTER. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-050100- /O.NEW.KBOX.SC.Y.0199.150504T2251Z-150505T0100Z/ BOSTON HARBOR-NARRAGANSETT BAY- 651 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT UNTIL SUNSET. SEAS 1 TO 2 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-050100- /O.NEW.KBOX.SC.Y.0199.150504T2251Z-150505T0100Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 651 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT UNTIL SUNSET. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-237-050100- /O.NEW.KBOX.SC.Y.0199.150504T2251Z-150505T0100Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-BLOCK ISLAND SOUND- 651 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT UNTIL SUNSET. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-050700- /O.CON.KBOX.SC.Y.0198.150505T0200Z-150505T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 651 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-050700- /O.CON.KBOX.SC.Y.0198.150505T0200Z-150505T1900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 651 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-050700- /O.CON.KBOX.SC.Y.0198.150505T0500Z-150505T1900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 651 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
316 WHUS71 KBOX 050055 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 855 PM EDT MON MAY 4 2015 ANZ235-050900- /O.CAN.KBOX.SC.Y.0199.000000T0000Z-150505T0100Z/ /O.CON.KBOX.SC.Y.0198.150505T0500Z-150505T1300Z/ RHODE ISLAND SOUND- 855 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>234-236-237-251-050200- /O.CAN.KBOX.SC.Y.0199.000000T0000Z-150505T0100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 855 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ250-050900- /O.CON.KBOX.SC.Y.0198.150505T0200Z-150505T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 855 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-050900- /O.CON.KBOX.SC.Y.0198.150505T0200Z-150505T1900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 855 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-050900- /O.CON.KBOX.SC.Y.0198.150505T0500Z-150505T1900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 855 PM EDT MON MAY 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 4, 4:37 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 4, 4:37 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT MON MAY 4 2015
.SYNOPSIS...
MILD WEATHER PREVAILS THIS EVENING AND OVERNIGHT AHEAD OF AN
APPROACHING COLD FRONT. THIS BOUNDARY MAY TRIGGER ISOLATED TO
WIDELY SCATTERED SHOWERS TUESDAY. HIGH PRESSURE BUILDS IN BEHIND
THIS FRONT WED...PROVIDING MILD TEMPERATURES BUT LOWER HUMIDITY
THAN TUESDAY. WARMER WEATHER FOLLOWS THU AND FRI AS THE HIGH SLIPS
SOUTH AND THEN EAST OF NEW ENGLAND. A COLD FRONT LATE THIS WEEKEND
INTO EARLY NEXT WEEK MAY YIELD SCATTERED SHOWERS. OTHERWISE DRY...
WARM AND MORE HUMID WEATHER PREVAILS THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
430 PM UPDATE...
TEMPERATURES HAVE WARMED INTO LOW TO MID 80S ACROSS MUCH OF
SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON...WHICH IS THE WARMEST
IT HAS BEEN SINCE LAST OCTOBER. MUCH OF SOUTH COAST...CAPE COD AND
ISLANDS HAVE BEEN HOLDING IN UPPER 50S AND LOWER 60S DUE TO
INFLUENCE OF COLDER OCEAN.
TONIGHT...
HIGH PRESSURE CONTINUES TO MOVE OFFSHORE...WHICH WILL PERMIT A
COLD FRONT TO APPROACH FROM THE WEST AFTER MIDNIGHT. THIS FRONT IS
NOT PARTICULARLY POTENT...AND HAS A LOT OF DRY AIR TO OVERCOME.
ANY SHOWERS WILL HOLD OFF UNTIL VERY LATE TONIGHT...AND BE
CONFINED PRIMARILY TO NORTHWEST MA. THE INCREASING CLOUDS AND
RELATIVELY WARM STARTING POINT WILL KEEP MINIMUM TEMPERATURES WELL
ABOVE NORMAL OVERNIGHT...MAINLY IN THE 50S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A WEAKENING COLD FRONT WILL PROVIDE A FOCUS FOR ISOLATED TO
SCATTERED SHOWERS ACROSS SOUTHERN NEW ENGLAND. INSTABILITY IS NOT
GREAT...BUT CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF AN
ISOLATED THUNDERSTORM OR TWO. THE MOST LIKELY SCENARIO IS FOR
SCATTERED SHOWERS...ESPECIALLY DURING THE MORNING HOURS.
THE FRONT CONTINUES TO WEAKEN DURING THE AFTERNOON...WITH WEAK
RIDGING ARRIVING DURING TUESDAY EVENING AND OVERNIGHT. THIS SHOULD
MEAN A SLOW DRYING TREND TUESDAY NIGHT.
TEMPERATURES WILL STILL BE SLIGHTLY ABOVE NORMAL TUESDAY AND
TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
348 PM UPDATE...
HIGHLIGHTS...
* SPRING TO SUMMER-LIKE TEMPS MUCH OF THE PERIOD
* MAINLY DRY WEATHER WED THRU SAT WITH INCREASING RISK OF SHOWERS
SUN/MON
SYNOPTIC OVERVIEW AND MODEL/GUIDANCE EVALUATION...
00Z ECENS/EPS AND 12Z GEFS ENSEMBLES IN GOOD AGREEMENT ON THE LARGE
SCALE FLOW THIS PERIOD WHICH FEATURES AN ANOMALOUS CLOSED LOW
EVOLVING OVER THE NORTHWEST ATLANTIC OF ABOUT -3 STD DEVIATIONS FROM
CLIMO...ALONG WITH A RIDGE CENTERED OVER THE GREAT LAKES AND OHIO
VALLEY. THIS PLACES NEW ENGLAND IN A DRY NORTHWEST FLOW REGIME WED
THRU FRI. BY THE WEEKEND THE UPPER AIR PATTERN BECOMES SOMEWHAT
PROGRESSIVE WITH THE CLOSED LOW MOVING INTO THE CENTRAL ATLANTIC
ALLOWING GREAT LAKES RIDGE/HEIGHT ANOMALY TO ADVECT EASTWARD INTO
NEW ENGLAND...CONTINUING THE DRY WEATHER INTO AT LEAST THE FIRST
HALF OF THE WEEKEND. THEN BY LATE IN THE WEEKEND AND ESPECIALLY
EARLY NEXT WEEK THE QUESTION BECOMES HOW QUICKLY DOES THE RIDGE
ERODE AS UPSTREAM TROUGH APPROACHES. IN ADDITION...RIDGE BECOMES
SOMEWHAT OF A DIRTY RIDGE WITH MOISTURE FROM REMNANT CLOSED LOW OVER
THE SOUTHEAST STATES ADVECTING NORTHWARD UP THE EASTERN SEABOARD. AS
EXPECTED AT THIS TIME RANGE THE DETERMINISTIC RUNS OF THE 12Z ECMWF
AND 12Z GFS HANDLE THIS DIFFERENTLY ALONG WITH ENSEMBLES. THUS
FORECAST CONFIDENCE BECOMES LOW ON SHOWER POTENTIAL LATER THIS
WEEKEND INTO EARLY NEXT WEEK.
TEMPERATURES...
BRIEF COOL DOWN OR BETTER LABELED AS NOT AS WARM WED /LOW TO MID
70S/ IN THE POST FRONTAL AIRMASS ALONG WITH LOWER DEW PTS /30S/.
HOWEVER AS SURFACE HIGH SLIPS SOUTH OF NEW ENGLAND THU...SURFACE
WINDS BECOME WSW AND THIS WILL SUPPORT TEMPS WARMING TO 75 TO 80 AND
POTENTIALLY CLIMBING INTO U70S AND L80S BY FRI. WARM WEATHER
CONTINUES SAT WITH HIGHS IN THE L80S AWAY FROM THE SOUTH COAST. IN
ADDITION WITH SSW SURFACE WINDS DEW PTS WILL CLIMB INTO THE 50S.
STILL COMFORTABLE BUT THIS WILL RESULT IN NIGHTLY TEMPS NOT AS COOL
ALONG WITH PATCHY FOG. SUNDAY...TRICKY AS POTENTIAL BACKDOOR FRONT
IMPACTS EASTERN MA AND POSSIBLY RI. NOT AS WARM EARLY NEXT WEEK
GIVEN LIKELY CLOUD COVER...SOUTHERLY FLOW AND RISK OF SHOWERS.
HOWEVER TEMPS WILL STILL AVERAGE WARMER THAN NORMAL.
PRECIPITATION...
AS MENTIONED ABOVE DRY PATTERN PREVAILS WED THRU FRI AND PROBABLY
INTO SAT. RISK OF SHOWERS INCREASES SUNDAY AS UPSTREAM TROUGH
APPROACHES ALONG WITH REMNANT MOISTURE OFFSHORE FROM CLOSED LOW OVER
THE SOUTHEAST STATES LATER THIS WEEK. HOWEVER GREATEST RISK OF
SHOWERS APPEARS TO BE EARLY NEXT WEEK AS UPSTREAM TROUGH GETS CLOSER
TO THE REGION AND BEGINS TO INTERACT WITH DEEPER MOISTURE ALONG AND
OFF THE EASTERN SEABOARD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH TUE NIGHT.
SW WINDS MAY BRING SOME 20-25KT GUSTS THROUGH EARLY EVENING ACROSS
INTERIOR...OTHERWISE VFR THROUGH TONIGHT. VFR CIGS TUE AS COLD
FRONT DROPS THROUGH SOUTHERN NEW ENGLAND...WITH SCATTERED SHOWERS
POSSIBLE. MAY SEE SOME MVFR CIGS NEAR S COAST TUE AFTERNOON. VFR
TUE NIGHT.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
348 PM UPDATE...
HIGH CONFIDENCE FOR VFR AND DRY WEATHER. LOW RISK FOR PATCHY FOG
EACH NIGHT BETWEEN MIDNIGHT AND SUNRISE WITH LOCAL IFR CIGS/VSBYS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...
4430 PM UPDATE...
TONIGHT INTO TOMORROW...MODERATE CONFIDENCE. THE SW FLOW WILL
SLOWLY GIVE WAY TO W FLOW AS A COLD FRONT CROSS THE WATERS DURING
THE TUE EVENING HOURS. WITH THE PERSISTENT SW FLOW TODAY...SOME
CONCERN WIND-DRIVEN SEAS COULD APPROACH 5 FT ON THE OCEAN
WATERS. IT IS MARGINAL...BUT DID HAVE ENOUGH CONFIDENCE TO ISSUE
A SMALL CRAFT ADVISORY ACROSS THE OUTER COASTAL WATERS. THE MAIN
RISK WILL BE ROUGH SEAS...BUT COULD SEE A FEW GUSTS TO 25 KT AS
WELL AHEAD OF A COLD FRONT. CONDITIONS IMPROVE TUESDAY AFTERNOON.
SOME SHOWERS...WITH POSSIBLY EVEN A THUNDERSHOWER.
TUESDAY NIGHT...WINDS AND SEAS CONTINUE TO DIMINISH.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
348 PM UPDATE...
WEDNESDAY...HIGH PRES OVER THE WATERS WITH TRANQUIL/DRY WEATHER AND
GOOD VSBY. HIGH FORECAST CONFIDENCE.
THURSDAY...HIGH SLIPS SOUTH OF NEW ENGLAND WITH WINDS BECOMING SSW.
TRANQUIL/DRY WEATHER WITH GOOD VSBY CONTINUES.
FRIDAY...HIGH PRES MOVES EAST OF NEW ENGLAND. DRY/TRANQUIL WEATHER
CONTINUES.
&&
.FIRE WEATHER...
RED FLAG WARNING REMAINS POSTED PRIMARILY FOR THE TERRAIN
INFLUENCE IN WESTERN MASSACHUSETTS. TEMPERATURES IN THE UPPER 70S
AND LOWER 80S WILL COMBINE WITH DEWPOINTS IN THE UPPER 30S AND
LOW 40S TO YIELD MIN RH VALUES AROUND 20 PERCENT THIS AFTERNOON.
SW WINDS 10 TO 15 MPH WILL OCCASIONALLY GUST TO 20-25 MPH THROUGH
7 PM.
SCATTERED SHOWERS EXPECTED TUE...BUT RAINFALL AMOUNTS SHOULD BE
UNDER 0.25 INCH. LIGHT W/NW WINDS EXPECTED WITH MORE CLOUD COVER.
348 PM UPDATE...
THURSDAY...LOW RISK OF ELEVATED FIRE WEATHER CONCERNS WITH MIN RH
VALUES DIPPING TO 25 TO 30 PERCENT ALONG WITH WSW WIND GUSTS UP TO
20 MPH. SUSTAINED WINDS WILL BE LESS 10-15 MPH BUT AGAIN GUSTS UP
TO 20 MPH AND PERHAPS 25 MPH ARE POSSIBLE. WHILE ISOLATED OR
WIDELY SCATTERED SHOWERS ARE POSSIBLE TUE MOST OF THE REGION WILL
BE DRY WITH ANY RAINFALL LIKELY LESS THAN 0.25 INCHES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR MAZ002>004-
008>012-026.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 9 AM EDT TUESDAY FOR ANZ235.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT
TUESDAY FOR ANZ250.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 3 PM EDT
TUESDAY FOR ANZ254.
SMALL CRAFT ADVISORY FROM 1 AM TO 3 PM EDT TUESDAY FOR ANZ255-
256.
&&
SYNOPSIS...NOCERA
NEAR TERM...BELK/JWD
SHORT TERM...BELK
LONG TERM...NOCERA
AVIATION...NOCERA/JWD
MARINE...BELK/NOCERA
FIRE WEATHER...STAFFHazardous weather outlook, May 4, 4:03 PM EDT, 2 hours 48 minutes before
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
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:56 AM EDT | Red Flag Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 16 hr |
| May 4, 3:52 PM EDT | Small Craft Advisory | BOX | 18 hr |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.